I am a 52 year old female with ulcerative colitis and have been in remission for a few years. Of late, I have been experiencing abdominal bloating, weight gain and some difficulty moving my bowels. I had a colonoscopy a few months ago and everything was normal. Any suggestions on what I can take or what might be causing my symptoms?
There are most definitely a few conditions that need to be considered. First off, if you have not had lab work in awhile, it should be done. Hypothyroidism can cause constipation and weight gain and must be ruled out. Additionally, hypercalcemia should be considered as well.
Your physician should take a look at all of your medications, as there are many that can cause constipation and bloating including calcium channel blockers, anti-depressants and diuretics. I would however recommend that you see your gynecologist to be screened for ovarian cancer. While your symptoms are non-specific, abdominal bloating, constipation and weight gain in w...
Abdominal distress is any pain or discomfort in the abdomen. The abdominal area is the area between your chest and groin, often referred to as the stomach region or belly. See abdominal pain , abdominal bloating , and excessive gas .
Diseases or problems with any of the organs inside the abdominal cavity can lead to pain as well as other symptoms likea change in bowel habits, nausea, or vomiting. The pain may be chronic (ongoing) or acute (sudden), crampy or sharp, and associated with abdominal rigidity (board-like stiffness). Rigidity suggests peritonitis (inflammation of the peritoneum, the thin membrane that lines the abdominal cavity) and may represent a ruptured organ (such as the appendix).
Pain in the abdomen may also originate from somewhere else -- like your chest, pelvic region (the area just below the abdomen that houses the reproductive organs), or a generalized infection affecting many parts of your body (like the flu or strep throa...
My son is 8 and gets frequent headaches / migraines and abdominal headaches. Sometimes resulting in vomiting and occasional shakiness in legs. What are your recommendations to help? Thank you. Sandy.
Have you taken your son to the doctor for these headaches or Migraines? When you say, "abdominal headaches," do you mean abdominal Migraines? You can find more information on them in Abdominal Migraine - The Basics .
If your son is experiencing three or more Migraines a month, we generally recommend preventive treatments. For children, Periactin and propranolol are often the first choices. There are also some supplements that can be effective - Coenzyme Q10, riboflavin (vitamin B2), and magnesium. To treat a Migraine when it occurs, you could discuss Maxalt with your son's doctor. Maxalt is a triptan medication that works to stop the Migrainous process, thus stopping t...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.